A case of advanced gastric cancer with severe thrombocytopenia after administration of nivolumab, following acute hepatitis e with decreased platelet count

Shogo Shimizu, Koji Yamashita, Jun Ichi Sugihara, Tatsunori Nakano, Masaharu Takahashi, Shigeo Nagashima, Hiroaki Okamoto

Research output: Contribution to journalArticlepeer-review

Abstract

A 73-year-old man contracted acute hepatitis E with decreased platelet count in the course of chemotherapy against advanced gastric cancer and administration of corticosteroid for adverse effects of chemotherapy. After the recovery of hepatitis, he underwent the first administration of Nivolumab, and subsequently died of bleeding from the cancer by immune-mediated severe thrombocytopenia. The relationship between the thrombocytopenia after Nivolumab therapy and prior hepatitis E virus (HEV) infection cannot be excluded. The patient ate pig offal before hepatitis E, and the HEV strain obtained from the patient was of genotype 3b, which was prevalent in Japanese pigs. HEV infection should be considered as the cause of liver dysfunction and thrombocytopenia during chemotherapy or treatment by immuno-suppressive agents.

Original languageEnglish
Pages (from-to)497-500
Number of pages4
JournalActa Hepatologica Japonica
Volume59
Issue number9
DOIs
Publication statusPublished - 2018
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Hepatology

Fingerprint Dive into the research topics of 'A case of advanced gastric cancer with severe thrombocytopenia after administration of nivolumab, following acute hepatitis e with decreased platelet count'. Together they form a unique fingerprint.

Cite this